Alert archive / Nebraska / Tornado Warnings in 2007
Tornado Warning 36, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Sep 24, 2007, 6:37 PM CDT for Clay County, Nebraska. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2007, 6:37 PM CDT (23:37 UTC)
- Expired
- Sep 24, 2007, 7:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Clay County, NE
The radar
The Grand Island radar (KUEX), 29 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 7:05 PM CDT | TSTM WND GST 60 | 6 Ese Clay Center, NE | |
| Sep 24, 7:08 PM CDT | TSTM WND GST 60 | Ong, NE | MINOR TREE DAMAGE REPORTED IN ONG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KGID 242337
TORGID
NEC035-250015-
/O.NEW.KGID.TO.W.0036.070924T2337Z-070925T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
637 PM CDT MON SEP 24 2007
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
CLAY COUNTY IN SOUTH CENTRAL NEBRASKA
* UNTIL 715 PM CDT
* AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A TORNADO 9 MILES SOUTHWEST OF GLENVIL...OR ABOUT 14 MILES SOUTH OF
HASTINGS...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
GLENVIL AND DEWEESE BY 645 PM CDT
FAIRFIELD BY 655 PM CDT
EDGAR BY 700 PM CDT
CLAY CENTER BY 705 PM CDT
ONG BY 710 PM CDT
SARONVILLE BY 715 PM CDT
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. OTHERWISE...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT
AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4034 9828 4052 9827 4067 9788 4035 9783
4034 9812 4035 9815 4034 9816
TIME...MOT...LOC 2337Z 241DEG 28KT 4041 9829
$$
AWJ1 follow-up statement
000
WWUS53 KGID 250015
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
715 PM CDT MON SEP 24 2007
NEC035-250025-
/O.EXP.KGID.TO.W.0036.000000T0000Z-070925T0015Z/
CLAY NE-
715 PM CDT MON SEP 24 2007
...THE TORNADO WARNING FOR CLAY COUNTY EXPIRES AT 715 PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...AND NO LONGER POSES A THREAT TO CLAY COUNTY.
LAT...LON 4034 9828 4052 9827 4067 9788 4035 9783
4034 9812 4035 9815 4034 9816
TIME...MOT...LOC 0015Z 241DEG 28KT 4055 9795
$$
AWJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Sep 24, 6:13 PM CDT, 24 minutes earlier.
Area forecast discussion, Sep 24, 6:13 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 613 PM CDT MON SEP 24 2007 .AVIATION...FOR THE 00Z KGRI TAF. THUNDERSTORMS THIS EVENING FOLLOWED BY POTENTIAL FOR SOME LOW CLOUD COVER LATER TONIGHT ARE THE MAIN AVIATION CHALLENGES FOR THE GRAND ISLAND TERMINAL. A COLD FRONT HAS ALREADY SLIPPED TO THE SOUTH OF THE TERMINAL THIS EARLY EVENING WITH A BROKEN LINE OF CONVECTION IMPACTING THE TERMINAL AREA. ANTICIPATE THUNDERSTORMS TO REMAIN A THREAT THROUGH MID EVENING WITH JUST SOME SHOWERS POSSIBLE UNTIL MIDNIGHT. THE TERMINAL AREA SHOULD BEGIN TO DRY OUT AFTER MIDNIGHT ALTHOUGH SOME AREAS OF LOWER CLOUD COVER COULD ENTER THE AREA. AT THIS POINT IT APPEARS ANY LOW CLOUD COVER WOULD REMAIN ABOVE 1000 FT BUT MVFR CEILINGS BELOW 2000 FT COULD BE POSSIBLE. CLOUD COVER SHOULD ERODE QUICKLY TOMORROW MORNING WITH A SCATTERED DECK AROUND 3000 TO 4000 FT LEFT THROUGH MID AFTERNOON BEFORE ERODING COMPLETELY BY LATE AFTERNOON. && .PREV DISCUSSION... /ISSUED 330 PM CDT MON SEP 24 2007/ SHORT TERM...THIS AFTERNOON THROUGH TUESDAY NIGHT. PRIMARY FORECAST CONCERN WILL CENTER AROUND THE CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING. SFC OBSERVATIONS AT 3 PM SHOWED THAT THE COLD FRONT HAD ALREADY PROGRESSED EAST INTO OUR CWA AND EXTENDED FROM GREELEY TO LEXINGTON. TEMPERATURES WERE REALLY FALLING OFF BEHIND THE FRONT WITH 3 PM TEMPERATURES ACROSS NORTH CENTRAL NEBRASKA IN THE 50S WHILE SOME PANHANDLE LOCATIONS WERE ONLY IN THE UPPER 40S. SATELLITE IMAGERY DEPICTED AN EXPANDING CUMULUS FIELD ACROSS OUR SOUTHERN CWA WHERE SUNSHINE EARLY THIS AFTERNOON WAS ALLOWING FOR DESTABILIZATION AND MLCAPE VALUES OF AROUND 1000 J/KG. THERE IS PLENTY OF FORCING GIVEN STRENGTH OF UPPER LEVEL SYSTEM IN COMBINATION WITH SFC FRONT. THE COMBINATION OF FORCING AND INSTABILITY WILL BE ENOUGH FOR CONVECTIVE INITIATION ALONG THE FRONT LATER THIS AFTERNOON PRIMARILY AFTER 4 OR 5 PM. THEREFORE...WITH THE COLD FRONT ALREADY TRACKING ACROSS OUR CWA...BELIEVE THAT THE HIGHEST POPS WILL BE ACROSS OUR EASTERN AND SOUTHERN ZONES WHERE THERE WILL BE A LITTLE MORE TIME FOR FURTHER DESTABILIZATION PRIOR TO FRONTAL PASSAGE. DEEP LAYER SHEAR OF 40 TO 60 KTS IS CONDUCIVE FOR SEVERE WEATHER BUT WITH LIMITED INSTABILITY BELIEVE THAT ANY SEVERE STORMS SHOULD BE SOMEWHAT ISOLATED WITH MOST THUNDERSTORMS REMAINING BELOW SEVERE LIMITS. THUNDERSTORMS WILL BEGIN TO DECREASE IN INTENSITY BY LATE EVENING AND SHOULD PUSH OUT OF THE AREA DURING THE EARLY MORNING PRE DAWN HOURS. TUESDAY IS SETTING UP TO BE A COOL AND DRY DAY BEHIND THE COLD FRONT UNDER AN AREA OF SFC HIGH PRESSURE. HIGHS ON TUESDAY WILL PRIMARILY BE IN THE 60S OVER NEBRASKA TO AROUND 70 ACROSS NORTH CENTRAL KANSAS. LONG TERM...12Z WEDNESDAY THROUGH MONDAY. FORECAST CHALLENGE IS PRECIPITATION CHANCES THROUGHOUT THE PERIOD. AFTER A QUIET DAY ON TUESDAY...ANOTHER WAVE IS QUICK TO MOVE THROUGH WEDNESDAY AFTERNOON. LEFT PRECIPITATION CHANCES OUT...AS SURFACE FRONTAL PASSAGE TODAY INTO TUESDAY AND HIGH PRESSURE BUILDING IN RIGHT BEHIND KEEPS ANY DECENT MOISTURE TO THE SOUTH OF THE AREA. CONDITIONS FOR THE REST OF THE WEEK ARE SHAPING UP TO BE PRETTY NICE. AT THE SURFACE...THE AREA WILL REMAIN UNDER THE INFLUENCE OF HIGH PRESSURE...WHICH SLIDES OFF TO THE EAST AS THE WEEK PASSES. A TROUGH DEVELOPS ACROSS THE HIGH PLAINS LATER IN THE WEEK...HELPING TO BRING WINDS BACK OUT OF THE SOUTH. IN THE UPPER LEVELS...SHORTWAVE RIDGING TAKES PLACE IN BETWEEN A TROUGH ACROSS THE EASTERN CONUS AND AHEAD OF THE TROUGH ACROSS THE WEST WHICH WILL BE THE NEXT WEATHER PRODUCER FOR THE CWA. THESE FACTORS...ALONG WITH A LACK OF ANY SIGNIFICANT CLOUD COVER WILL ALLOW FOR WARMER TEMPERATURES FOR THE REST OF THE WEEK...WITH HIGHS REACHING INTO THE UPPER 70S TO LOWER 80S. THINGS GET MORE INTERESTING DURING THE FRIDAY NIGHT THROUGH SUNDAY TIME FRAME WITH THE ARRIVAL OF ANOTHER UPPER LEVEL SYSTEM AND SURFACE FRONT. INTRODUCED PRECIPITATION CHANCES LATE FRIDAY NIGHT INTO SATURDAY...THE SURFACE FRONT REMAINS WEST OF THE CWA...BUT MODELS DEPICT AN AREA OF WARM AIR ADVECTION AND ISENTROPIC LIFT TRIGGERING OFF PRECIPITATION. MADE FEW CHANCES TO PREVIOUS FORECAST WITH FRONTAL PASSAGE LATE SATURDAY INTO SUNDAY...THOUGH THE GFS RUN FROM THIS MORNING DID PUSH THE FRONT THROUGH THE CWA FASTER. BUT WITH LACK OF RUN CONSISTENCY DID NOT FEEL CONFIDENT IN MAKING BIG CHANGES AT THIS TIME. AFTER THE FRONT PASSES THROUGH...CONDITIONS ARE DRY FOR MONDAY AND DID NOT VARY MUCH FROM HPC GUIDANCE TEMPERATURES WITH HIGHS IN THE MID TO UPPER 70S AND LOWS IN THE UPPER 40S AND LOWER 50S. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 24, 12:37 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 1237 PM CDT MON SEP 24 2007 KSZ005>007-017>019-NEZ040-041-047>049-061>064-073>077-082>087- 251230- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD- MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY- FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 1237 PM CDT MON SEP 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS SOUTH AND EAST OF A GREELEY...LEXINGTON...ELWOOD LINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLOW MOVING COLD FRONT AND UPPER LEVEL WEATHER SYSTEM WILL SLIDE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND INCREASE IN COVERAGE AS THE FRONT ADVANCES DURING THE LATE AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING...ALTHOUGH WIDESPREAD SEVERE WEATHER IS UNLIKELY. THE MAIN HAZARDS FROM THE STRONGER THUNDERSTORMS WILL BE HAIL TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 60 MPH. THERE IS ALSO SOME RISK FOR LOCALLY HEAVY RAINFALL. THE HEAVIER RAIN IS MOST LIKELY IN SOUTH CENTRAL NEBRASKA...EAST OF A LINE FROM FULLERTON...TO HASTINGS. SOME 1 TO 2 INCH RAIN TOTALS ARE POSSIBLE BY LATE THIS EVENING...AND MINOR RUNOFF OR BRIEF FLOODING CONCERNS COULD ARISE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE NEXT CHANCE FOR THUNDERSTORMS IS SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039-046-060-072-251230- VALLEY-SHERMAN-DAWSON-GOSPER- 1237 PM CDT MON SEP 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA NORTH AND WEST OF A GREELEY...LEXINGTON...ELWOOD LINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE NEXT CHANCE FOR THUNDERSTORMS IS SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Sep 24, 5:35 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 535 PM CDT MON SEP 24 2007 NEZ074-084-242315- FRANKLIN-KEARNEY- 535 PM CDT MON SEP 24 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN FRANKLIN AND SOUTHERN KEARNEY COUNTIES... AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HILDRETH...OR 16 MILES SOUTHEAST OF HOLDREGE...AND MOVING NORTHEAST AT 20 MPH. * THE THUNDERSTORM WILL BE NEAR... HILDRETH BY 540 PM CDT UPLAND BY 555 PM CDT NORMAN BY 615 PM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. AWJ
Special weather statement, Sep 24, 6:11 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 611 PM CDT MON SEP 24 2007 NEZ063-075-076-250000- ADAMS-CLAY-HAMILTON- 611 PM CDT MON SEP 24 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHERN ADAMS...NORTHERN CLAY AND SOUTHERN HAMILTON COUNTIES... AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AURORA TO GILTNER TO HASTINGS...AND MOVING EAST AT 30 MPH. * THUNDERSTORMS WILL BE NEAR... STOCKHAM BY 630 PM CDT CLAY CENTER BY 640 PM CDT SARONVILLE BY 650 PM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. AWJ
Local storm report, Sep 24, 6:26 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
626 PM CDT MON SEP 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO BLUE HILL 40.33N 98.45W
09/24/2007 WEBSTER NE LAW ENFORCEMENT
&&
NWSLocal storm report, Sep 24, 6:29 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
629 PM CDT MON SEP 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL 4 W AYR 40.44N 98.52W
09/24/2007 E1.25 INCH ADAMS NE LAW ENFORCEMENT
&&
NWSLocal storm report, Sep 24, 6:33 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
633 PM CDT MON SEP 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TORNADO 4 SE AYR 40.40N 98.39W
09/24/2007 ADAMS NE STORM CHASER
&&
NWSThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 5:42 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney | 39 min |
| Sep 24, 6:00 PM CDT | Severe Thunderstorm Warning | GID | Adams, Webster | 50 min |
| Sep 24, 6:18 PM CDT | Tornado Warning | GID | Adams, Webster | 27 min |
Nearby
Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.